Alert archive / Indiana / Tornado Warnings in 2007

Tornado Warning 25, NWS Northern Indiana

August 15, 2007Fulton County, Indiana

NWS Northern Indiana issued this tornado warning at Aug 15, 2007, 11:10 PM EDT for Fulton County, Indiana. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2007, 11:10 PM EDT (03:10 UTC)
Expired
Aug 16, 2007, 12:00 AM EDT
In force
50 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Fulton County, IN

The radar

The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 11:27 PM EDTHAIL 1Kewanna, IN
Aug 15, 11:33 PM EDTTSTM WND DMG4 E Fulton, INTREES DOWN ON 2 MOBILE HOMES AND A HOUSE...TREES ALSO DOWN ACROSS ROADS
Aug 15, 11:35 PM EDTTSTM WND DMGLeiters Ford, INSEVERAL TREES REPORTED DOWNED
Aug 15, 11:50 PM EDTTSTM WND DMGRochester, INSEVERAL TREES DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 10:35 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4066 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KIWX 160311
TORIWX
INC049-160400-
/O.NEW.KIWX.TO.W.0025.070816T0310Z-070816T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 PM EDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  FULTON COUNTY IN NORTH CENTRAL INDIANA

* UNTIL MIDNIGHT EDT

* AT 1107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS SEVERE STORM WAS
  LOCATED NEAR LAKE BRUCE...OR ABOUT 8 MILES EAST OF WINAMAC...AND
  MOVING EAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE...
  MARSHTOWN...
  FULTON...LAKE MANITOU AND ROCHESTER...
  NYENA LAKE AND ATHENS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4115 8647 4098 8650 4089 8621 4109 8608

$$

JC
1 follow-up statement
000 
WWUS53 KIWX 160353
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1153 PM EDT WED AUG 15 2007

INC049-160403-
/O.EXP.KIWX.TO.W.0025.000000T0000Z-070816T0400Z/
FULTON IN-
1153 PM EDT WED AUG 15 2007

...THE TORNADO WARNING FOR FULTON COUNTY IN NORTH CENTRAL INDIANA
EXPIRES AT MIDNIGHT EDT...

AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED 
OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO 
EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA.

LAT...LON 4115 8647 4098 8650 4089 8621 4109 8608

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Aug 15, 8:15 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 15, 8:15 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT WED AUG 15 2007

.AVIATION...
MAIN FOCUS ON 00Z TERMINAL FORECASTS TO NARROW TSRA WINDOW DOWN SOME
TOWARD BEST FOCUS WITH 4-5 HR DURATION. DEFORMATION ZONE FM NERN IL
EWD ACRS SRN LWR MICHIGAN FOCUSING SHRA/ISOLD TSRA THIS EVENING WITH
THIS AREA SLOWLY SHIFTING SWD TOWARD KSBN NEXT COUPLE OF HOURS.
BELIEVE MAIN TSRA THREAT STILL DEVELOPING TO WEST WITH ZONE OF VERY
STRONG INSTABILITY ACRS ERN IA/NWRN IL THIS EVENING WITH MUCAPES
3500-4500 J/KG AND CAPPING INVERSION ERODED. APPROACH OF MESOSCALE
CONVECTIVE VORTICITY CENTER INTO INSTABILITY ZONE AND INCREASED
W-NWRLY MID TROPOSPHERIC FLOW TO 50-60 KTS OVER BACKED/INCREASED 8H
FLOW...PER KILX PROFILE...SHOULD PROVIDE AMPLE FORCING FOR TSRA
DEVELOPMENT UPSTREAM...MOVING INTO KSBN/KFWA BY LATE EVENING/NEAR
MIDNIGHT. COOLING OF LOW LEVELS BEHIND FRONTAL WAVE PASSAGE TOWARD
DAYBREAK TO AID IN BR FORMATION FOR MVFR VSBYS...THEN INCREASED
SUBSIDENCE/DRYING YIELDING VFR CONDITIONS BY MIDDAY THURSDAY.

&&

.SHORT TERM...
STG NRN STREAM SW TROUGH DIGGING SEWD ACRS MANITOBA ATTM W/QUASI
STATIONARY COMPOSITE OUTFLW EXTENDING FM CNTRL IN BACK WEST INTO SFC
LOW CENTER OVR SRN IA. SWRLY LLJ WHICH HAD MAINTAINED MORNING IA MCS
INTO NW IL THIS AFTN HAS RECENTLY DIMINISHED EVEN THOUGH WARM SECTOR
AIRMASS HAD BECOME VRY UNSTABLE. STILL BELIEVE LL MSTR FLUX INADV OF
MCV AND SFC REFLECTION OVR ERN IA WILL REFIRE STORMS THIS EVENING
OVR NE IL/NW INDIANA TWD 00Z W/UPSCALE MCS DVLPMNT STILL XPCD OVR
NRN INDIANA OVERNIGHT AND IN LINE W/15Z RUC GUIDANCE.

OTHERWISE HIGH PRES WILL BLD SEWD BEHIND NRN STREAM TROUGH. MORNING
STORMS ALG SFC CDFNT WILL GIVE WAY TO AFTN SUN AND HAVE SOME DOUBTS
ON GOING AFTN MENTION. HWVR TO KEEP WITHIN CONTINUITY WILL RETAIN
LOW CHC POPS FOR THE AFTN PD FAR SOUTH. COOLER SCOPE OF GUIDANCE
TEMPS FAVORED FOR HIGHS ESP IN LIGHT OF UPSTREAM READINGS ACRS THE
DAKOTAS/NRN MN THIS AFTN.

&&

.LONG TERM...
THURSDAY NIGHT THROUGH WEDNESDAY.

FEW CHANGES TO LONG TERM. FRONT WILL CONTINUE TO MEANDER AROUND THE
REGION THROUGH MUCH OF THE PERIOD. A WEAK WAVE TRIES TO DROP IN
THURS NGT...BUT NOT IMPRESSED AT TRACK OR MSTR POTENTIAL WITH IT SO
WILL KEEP FORECAST DRY. FRONT SHOULD REMAIN MAINLY SOUTH OF THE AREA
INTO SATURDAY ALLOWING FOR A RETURN TO COOLER CONDITIONS.
INTERESTING SETUP STILL ON TRACK FOR THIS WEEKEND AND INTO THE FIRST
PART OF NEXT WEEK AS FRONT BEGINS TO RETURN NORTH AS RIDGE MOVES NE
OF THE AREA. GOOD OVERRUNNING SETUP POSSIBLY TO TRANSPIRE...BUT
LOCATION OF UPPER LEVEL RIDGE AND TRACKS OF THE TROPICAL SYSTEMS
BEING MONITORED COULD PLACE SOME ADDITIONAL CHALLENGES IN TERMS OF
DEGREE OF MSTR...ETC IN PLACE. SEVERAL WAVES MOVING THROUGH THE FLOW
SHOULD ALLOW AT LEAST CHC FOR CONVECTION SO WILL MAINTAIN POPS AND
FOR COLLABORATION PURPOSES HAVE EXTENDED POPS INTO MONDAY. POPS MAY
NEED TO BE EXTENDED BEYOND THIS...BUT WITH SO MUCH UNCERTANTITY WITH
THINGS DON/T WANT TO MAKE MORE CHANGES THAN HAVE ALREADY BEEN MADE.

&&

WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...HOLSTEN
LONG TERM....FISHER
AVIATION...MURPHY
Hazardous weather outlook, Aug 15, 5:29 AM EDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 AM EDT WED AUG 15 2007

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-160930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON
529 AM EDT WED AUG 15 2007 /429 AM CDT WED AUG 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER
STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL.

THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY
NIGHT AND SUNDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ020-022>027-032>034-OHZ015-016-024-025-160930-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
529 AM EDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER
STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL.

THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY
NIGHT AND SUNDAY. SOME OF THE STORMS THURSDAY MAY BECOME SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-160930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
529 AM EDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER
STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL.

THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY
NIGHT AND SUNDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME. HOWEVER...SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS
IN EXCESS OF 30 KNOTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

JC

In the hours before

Special weather statement, Aug 15, 9:20 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
920 PM EDT WED AUG 15 2007

INZ003-004-MIZ077-078-160145-
BERRIEN-CASS-LA PORTE-ST. JOSEPH-
920 PM EDT WED AUG 15 2007

...SPECIAL WEATHER STATEMENT...

AT 920 PM EDT(820 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
SHOREWOOD-TOWER HILLS TO 25 MILES WEST OF WESTVILLE...MOVING EAST
AT 35 MPH.

WINDS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH INCLUDE MICHIGAN CITY...LA
PORTE...BARODA...STEVENSVILLE...NEW CARLISLE...BERRIEN SPRINGS...EAU
CLAIRE...DAYTON...SPRINGVILLE...NILES AND SOUTH BEND.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

MOTORISTS ARE ADVISED TO SLOW DOWN AND USE CAUTION IF HEAVY
RAINFALL IS ENCOUNTERED.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JC
Local storm report, Aug 15, 10:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 PM EDT WED AUG 15 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND DMG     MICHIGAN CITY           41.71N  86.88W
08/15/2007                   LA PORTE           IN   TRAINED SPOTTER

            SEVERAL TREES DOWNED

&&

MCS
Local storm report, Aug 15, 10:52 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT WED AUG 15 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             NORTH JUDSON            41.22N  86.78W
08/15/2007  M1.00 INCH       STARKE             IN   TRAINED SPOTTER

&&

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 10:26 PM EDTTornado WarningIWXPulaski, Starke49 min
Aug 15, 10:31 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke59 min
Aug 15, 10:59 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall46 min
Aug 15, 11:16 PM EDTTornado WarningIWXCass, Pulaski44 min
Aug 15, 11:16 PM EDTTornado WarningIWXFulton, Kosciusko, Marshall44 min
Aug 15, 11:40 PM EDTTornado WarningIWXMiami, Wabash50 min
Aug 15, 11:42 PM EDTTornado WarningIWXKosciusko, Whitley48 min
Aug 15, 11:48 PM EDTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash, Whitley57 min
Aug 16, 12:12 AM EDTTornado WarningIWXGrant48 min
Aug 16, 12:20 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells55 min
Aug 16, 12:49 AM EDTTornado WarningIWXBlackford41 min
Aug 16, 12:52 AM EDTSevere Thunderstorm WarningIWXBlackford, Jay53 min
Aug 16, 1:01 AM EDTSevere Thunderstorm WarningIWXGrant36 min
Aug 16, 1:18 AM EDTTornado WarningIWXJay42 min
Aug 16, 1:29 AM EDTSevere Thunderstorm WarningIWXBlackford37 min
Aug 16, 2:01 AM EDTSevere Thunderstorm WarningIWXJay16 min

Nearby

Tornado Warnings in Indiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.